Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes breathlesness,bloating in belly,legs and ankles?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2751 Questions
My husband is recovering from his third open heart surgery--to replace the tricuspid valve. He is in a rehab program, however I see little or no progress in two weeks. He continues to be short of breath and needs oxygen all of the time. Hehas a bloated belly.and bloated legs and ankles. He can hardly walk and consequently has great difficulty accomplishing the required therapy. Is this the result of ascites?
Posted Tue, 4 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Anshul Varshney 29 minutes later
Brief Answer: Congestive Heart Failure Detailed Answer: Dear Mam. Thanks for writing to us. It seems he is suffering from congestive heart failure. Since he has tricuspid valve problem so he must be having Right heart failure. But Ascitis , pedal edema frequently occur in Left Heart Failure. Breathlessness occurs in both. I advice you to get his ECHO to see his ejection fraction and that would also clear the status of heart chambers. In Left Ventricular Failure diuretics would help. You should discuss with your doctor to give you the exact diagnosis. I would be able to tell you better. Let me know if any other particular query you have. Wish him a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor